Arkansas, 2017

Tornadoes and Flash Flooding in Arkansas, April 29 to 30, 2017

April 29 to 30, 2017 · NWS MEG · 29 events in 8 counties and zones

A passing upper level disturbance and cold front generated numerous severe thunderstorms across the Midsouth starting in the evening hours of April 29th through the early afternoon hours of April 30th. All severe threats were observed with the event.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1.1 million
Crop damage
None recorded
Events
29

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MEG wrote it up.

A passing upper level disturbance and cold front generated numerous severe thunderstorms across the Midsouth starting in the evening hours of April 29th through the early afternoon hours of April 30th. All severe threats were observed with the event.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Apr 29, 5:39 PM CST, 2 hours 6 minutes earlier.

Area forecast discussion, Apr 29, 5:39 PM CST, 2 hours 6 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
639 PM CDT Sat Apr 29 2017

.UPDATE...Aviation Discussion.

&&

.PREV DISCUSSION... /issued 252 PM CDT Sat Apr 29 2017/

Currently feels like summer outside with temperatures running in
the mid 80s for most and dewpoints near 70F. Gusty south winds
were adding some relief to heat indices near 90F.

For the next 36 hours...conventional and short term models
continue to struggle with the evolution of the current upper
level low in New Mexico and the convection out ahead in the
eastern Plains and Ozarks. Leaning with the slower solutions
generated from the ECMWF and NAM keeping the low delayed tomorrow
as it moves into central Kansas. In addition the surface low in
Oklahoma will move only slightly into southwest Missouri before
occluding. Storms seen currently out in western Arkansas have
been able progress a bit farther east this afternoon as midday
LZK sounding now reflects a broken cap. The activity so far has
remained subsevere despite this and the stronger midlevel flow in
the region. With the cap stronger in our region believe the
eastern extent of this activity will remain west of the
Mississippi for the majority of the night...after 30/09z thinking.
Low level winds will remained backed as the line of convection
arrives lending to some low level rotation...however midlevel
winds will also be backed...allowing for slower moving and
training of cells. Due to storm coverage...have backed off the
flash flood watch until 12z tomorrow morning. Models are also
hinting on a wake low situation developing behind the line as
gradient winds from the south will remain strong. So the highest
winds may occur outside of convection. A wind advisory may be
needed. CAPE amounts today are running around 3500 to 4000
j/kg...but will easily be cut in half tomorrow as thicker cloud
cover keeps high temperatures in the 70s. All in all a slight risk
for severe weather and a moderate flooding risk for 3-5 inches of
rainfall seems reasonable. Tomorrow evening rain and clouds will
transition east as the storm lifts into the Western Great Lakes.
Some clearing will allow for overnight lows to drop into the
50s...but a continuing breeze should damper any fog potential.

Monday and Tuesday...weak high pressure will build into the
Midsouth with dry and cool conditions. Overall temperatures will
run just below seasonal normals with a mix of clouds and sun.

Wednesday through early next weekend...mid range models have
consistently shown a shortwave dropping south from the Northern
Plains this period...with the next cutoff 500mb low forming in the
Red River Valley. Have sided with the ECMWF solution tracking the
low farther south across the ARLATEX and into Mississippi. This
should keep clouds and a rain threat across the area each day with
temperatures remaining below normal. Cut-off lows are known for
remaining stationary well beyond model forecasts so confidence is
low for any big weather improvements through next Saturday.

JAB

&&

.AVIATION...
Model guidance tendency has been to slow down the onset of
showers/thunderstorms...will continue that trend.

Late tonight, low clouds will redevelop areawide before quickly
mixing out to VFR east of the Mississippi River Sunday morning.
Cigs to the west will remain MVFR as convection slowly spreads
east.

Winds will remain Southerly through the TAF period between 10 and
15kt overnight 15-20kt tomorrow. Higher gusts to around 35kt will
return tomorrow.

Brief IFR or even LIRF conditions due to heavy rain can be
expected in association with any thunderstorms. However prevailing
conditions should remain MVFR or better.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Wind Advisory until 7 PM CDT this evening for Clay-Craighead-
     Crittenden-Cross-Greene-Lawrence-Lee AR-Mississippi-
     Phillips-Poinsett-Randolph-St. Francis.

     Flash Flood Watch from Sunday morning through Sunday afternoon
     for Clay-Craighead-Crittenden-Cross-Greene-Lawrence-Lee AR-
     Mississippi-Phillips-Poinsett-Randolph-St. Francis.

MO...Wind Advisory until 7 PM CDT this evening for Dunklin-Pemiscot.

     Flash Flood Watch from Sunday morning through Sunday afternoon
     for Dunklin-Pemiscot.

MS...Wind Advisory until 7 PM CDT this evening for Benton MS-Calhoun-
     Chickasaw-Coahoma-DeSoto-Itawamba-Lafayette-Lee MS-Marshall-
     Monroe-Panola-Pontotoc-Quitman-Tallahatchie-Tate-Tippah-
     Tunica-Union-Yalobusha.

     Flash Flood Watch from Sunday morning through Sunday evening for
     Calhoun-Coahoma-DeSoto-Lafayette-Marshall-Panola-Quitman-
     Tallahatchie-Tate-Tunica-Yalobusha.

TN...Wind Advisory until 7 PM CDT this evening for Crockett-Dyer-
     Fayette-Hardeman-Haywood-Lake-Lauderdale-Obion-Shelby-
     Tipton.

     Flash Flood Watch from Sunday morning through Sunday evening for
     Crockett-Dyer-Fayette-Haywood-Lake-Lauderdale-Obion-Shelby-
     Tipton.

&&
Hazardous weather outlook, Apr 29, 6:29 PM CST, 1 hour 16 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
729 PM CDT Sat Apr 29 2017

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-010230-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence-
Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion-
Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman-
Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton-
Tishomingo-Tunica-Union-Weakley-Yalobusha-
729 PM CDT Sat Apr 29 2017

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Tonight

There is an Enhanced Risk of severe thunderstorms west of a line
from Corning, Arkansas to Waldenberg, Arkansas. There is an Slight
Risk of severe thunderstorms along and west of a line from Union
City, Tennessee to Charleston, Mississippi. There is a Marginal
Risk of severe thunderstorms west of a line from Parsons,
Tennessee to Calhoun City, Mississippi.

Isolated thunderstorms will be possible tonight mainly west of
the Mississippi River this afternoon and this evening. Coverage of
storms will increase towards daybreak Sunday.

The primary severe weather risks are damaging winds, large hail
and potential for localized flash flooding. A secondary risk of a
tornado will exist mainly in the Enhanced Risk area.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

There is a Slight Risk for severe thunderstorms over all of the
Midsouth Sunday. Primary risks will be damaging winds and heavy
rainfall rates sufficient to produce more widespread flash
flooding. Secondary threats will include large hail and isolated
brief tornadoes.

Non-thunderstorm winds may reach advisory criteria on Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be necessary through Sunday afternoon.

In the hours before

Special weather statement, Apr 29, 5:39 PM CST, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Memphis TN
639 PM CDT SAT APR 29 2017

ARZ027-035-048-049-300030-
Poinsett AR-St. Francis AR-Lee AR-Cross AR-
639 PM CDT SAT APR 29 2017

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 730 PM CDT
FOR...

Southwestern Poinsett County in eastern Arkansas...
Western St. Francis County in eastern Arkansas...
Northwestern Lee County in eastern Arkansas...
Western Cross County in eastern Arkansas...

At 639 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Alfrey, or near
Brinkley, moving north at 65 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in southwestern Poinsett...western St. Francis...northwestern
Lee and western Cross Counties should monitor this storm closely.

LAT...LON 3500 9115 3500 9105 3564 9104 3562 9079
      3474 9101 3475 9110 3487 9110 3487 9112
      3491 9112 3491 9115
TIME...MOT...LOC 2339Z 188DEG 58KT 3486 9110
Special weather statement, Apr 29, 5:46 PM CST, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Memphis TN
646 PM CDT SAT APR 29 2017

ARZ048-049-058-MSZ007-010-011-300030-
St. Francis AR-Phillips AR-Lee AR-Tunica MS-Coahoma MS-Quitman MS-
646 PM CDT SAT APR 29 2017

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 730 PM CDT
FOR...

St. Francis County in eastern Arkansas...
Northeastern Phillips County in eastern Arkansas...
Lee County in eastern Arkansas...
Tunica County in northwestern Mississippi...
Coahoma County in northwestern Mississippi...
Quitman County in northwestern Mississippi...

At 646 PM CDT...strong thunderstorms were producing pea size hail or
larger and winds at least 40 mph was located along a line extending
from New Salem to near Sherard. Movement was  east at 30 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in St. Francis...northeastern Phillips...Lee...Tunica...
Coahoma and Quitman Counties should monitor this storm closely.

LAT...LON 3515 9057 3515 9048 3494 9041 3483 9041
      3485 9038 3418 9014 3412 9062 3411 9066
      3412 9079 3495 9109
TIME...MOT...LOC 2346Z 252DEG 27KT 3490 9100 3418 9074
Special weather statement, Apr 29, 6:39 PM CST, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Memphis TN
739 PM CDT SAT APR 29 2017

MSZ001-007-008-011-012-TNZ049-089-300130-
Tunica MS-DeSoto MS-Panola MS-Tate MS-Quitman MS-Tipton TN-
Fayette TN-
739 PM CDT SAT APR 29 2017

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 830 PM CDT
FOR...

Eastern Tunica County in northwestern Mississippi...
DeSoto County in northwestern Mississippi...
Northwestern Panola County in northwestern Mississippi...
Tate County in northwestern Mississippi...
Central Quitman County in northwestern Mississippi...
Southeastern Tipton County in western Tennessee...
Southwestern Fayette County in western Tennessee...

At 738 PM CDT...strong thunderstorms were producing pea size hail or
larger and winds at least 40 mph was located along a line extending
from near North Tunica to Lambert. Movement was  northeast at 65 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in eastern Tunica...DeSoto...northwestern Panola...Tate...
central Quitman...southeastern Tipton and southwestern Fayette
Counties should monitor this storm closely.

LAT...LON 3410 9032 3478 9034 3500 9013 3500 8965
      3537 8963 3541 8973 3552 8962 3499 8961
      3499 8972 3469 8972 3468 8967 3464 8967
TIME...MOT...LOC 0038Z 221DEG 56KT 3474 9031 3420 9030
Special weather statement, Apr 29, 6:41 PM CST, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Memphis TN
741 PM CDT SAT APR 29 2017

MSZ001-007-008-011-012-300130-
Tunica MS-DeSoto MS-Panola MS-Tate MS-Quitman MS-
741 PM CDT SAT APR 29 2017

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 830 PM CDT
FOR...

Eastern Tunica County in northwestern Mississippi...
DeSoto County in northwestern Mississippi...
Northwestern Panola County in northwestern Mississippi...
Tate County in northwestern Mississippi...
Central Quitman County in northwestern Mississippi...

At 740 PM CDT...strong thunderstorms were producing pea size hail or
larger and winds at least 40 mph was located along a line extending
from near Robinsonville to Marks. Movement was  northeast at 45 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in eastern Tunica...DeSoto...northwestern Panola...Tate and
central Quitman Counties should monitor this storm closely.

LAT...LON 3410 9032 3478 9034 3500 9013 3499 8972
      3469 8972 3468 8967 3464 8967
TIME...MOT...LOC 0040Z 221DEG 56KT 3478 9028 3424 9026
Local storm report, Apr 29, 6:54 PM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
754 PM CDT SAT APR 29 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     TSTM WND GST     TUNICA                  34.69N 90.38W
04/29/2017  M63.00 MPH       TUNICA             MS   AWOS

            SUSTAINED 36 KTS GUSTING TO 55 KTS EQUALLING 41 MPH
            GUSTING TO 63 MPH.

&&

MRM
Special weather statement, Apr 29, 7:42 PM CST, 3 minutes before
Special Weather Statement
National Weather Service Memphis TN
842 PM CDT SAT APR 29 2017

ARZ028-TNZ048-049-088-089-300230-
Mississippi AR-Tipton TN-Fayette TN-Lauderdale TN-Shelby TN-
842 PM CDT SAT APR 29 2017

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 930 PM CDT
FOR...

South central Mississippi County in eastern Arkansas...
Tipton County in western Tennessee...
Western Fayette County in western Tennessee...
Southwestern Lauderdale County in western Tennessee...
Shelby County in western Tennessee...

At 841 PM CDT...strong thunderstorms were producing pea size hail or
larger and winds at least 40 mph was located along a line extending
from near Fulton to Whitehaven. Movement was  east at 15 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in south central Mississippi...Tipton...western Fayette...
southwestern Lauderdale and Shelby Counties should monitor this storm
closely.

LAT...LON 3499 8960 3500 9010 3513 9008 3514 9006
      3516 9007 3568 8999 3582 8949
TIME...MOT...LOC 0141Z 248DEG 12KT 3568 8991 3504 9003

The radar

The Memphis radar (KNQA), 60 km away, was scanning. The volume nearest the first event began at 01:46 UTC.

Open the radar archive at this moment

Event by event

17 thunderstorm wind, 8 flash flood, 3 tornado, 1 heavy rain. Local standard time, as filed.

Thunderstorm Wind, Mississippi

When
April 29, 7:45 PM CST to 7:50 PM CST
Where
Mississippi County, 2.72 mi ENE of Dearman to 0.95 mi WSW of Promised Land
Measured
50 kt (58 mph) estimated gust
Property damage
$30,000
Reported by
Trained Spotter
Coordinates
35.879, -89.972

The side of a farm shop building was blown down.

Thunderstorm Wind, Mississippi

When
April 29, 7:46 PM CST to 7:47 PM CST
Where
Mississippi County, 0.14 mi NE of Burton to 0.77 mi NNE of Blytheville Aprt
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
35.921, -89.868

Thunderstorm Wind, Lawrence

When
April 30, 12:05 AM CST to 12:15 AM CST
Where
Lawrence County, Sedgwick to 2.7 mi E of Sedgwick
Measured
55 kt (63 mph) estimated gust
Property damage
$20,000
Reported by
Trained Spotter
Coordinates
35.970, -90.870

Numerous trees uprooted. Fence blown down.

Thunderstorm Wind, Cross

When
April 30, 12:24 AM CST to 12:30 AM CST
Where
Cross County, 2.26 mi NW of Tilton to 1.82 mi NE of Aberdeen
Measured
60 kt (69 mph) estimated gust
Property damage
$250,000
Reported by
Broadcast Media
Coordinates
35.340, -91.052

Several trees, houses, outbuildings and power poles damaged from north of Titon to south of Cherry Valley.

Thunderstorm Wind, Poinsett

When
April 30, 12:24 AM CST to 12:35 AM CST
Where
Poinsett County, 1.46 mi W of Weiner to 1.52 mi E of Weiner
Measured
55 kt (63 mph) estimated gust
Property damage
$20,000
Reported by
Law Enforcement
Coordinates
35.616, -90.926

Trees and power lines down. Debris in the road.

Tornado, Clay

When
April 30, 12:25 AM CST to 12:29 AM CST
Where
Clay County, 0.8 mi E of Datto to 2.05 mi WNW of Corning Muni Arpt
Rating
EF1
Path length
2.84 mi
Path width
100 yd
Property damage
$100,000
Reported by
NWS Storm Survey
Coordinates
36.382, -90.716

A weak tornado touched down southeast of Datto and destroyed some grain bins. The tornado tracked northeast heavily damaging a mobile home and ripping much of the roof off another home. A few farm outbuildings were destroyed after the tornado crossed US highway 62/67. The tornado then lifted. Peak winds were estimated at 110 mph.

Thunderstorm Wind, Clay

When
April 30, 12:27 AM CST to 12:35 AM CST
Where
Clay County, 1.64 mi SE of Corning Muni Arpt to 1.91 mi NE of Corning
Measured
65 kt (75 mph) estimated gust
Property damage
$60,000
Reported by
Broadcast Media
Coordinates
36.386, -90.627

House destroyed in Corning.

Thunderstorm Wind, Clay

When
April 30, 12:30 AM CST to 12:35 AM CST
Where
Clay County, 2.69 mi S of Corning Muni Arpt to 2.92 mi SE of Corning
Measured
65 kt (75 mph) estimated gust
Property damage
$60,000
Reported by
Public
Coordinates
36.361, -90.647

Roof blown off a home southwest of Corning.

Thunderstorm Wind, Craighead

When
April 30, 12:33 AM CST to 12:40 AM CST
Where
Craighead County, 0.11 mi WSW of Ridge to 1.2 mi ESE of Apt
Measured
55 kt (63 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
35.749, -90.682

Trees down on Highway 163 blocking the road.

Thunderstorm Wind, Craighead

When
April 30, 12:41 AM CST to 12:50 AM CST
Where
Craighead County, 0.93 mi SSW of Bay to 1.79 mi WNW of Lunsford
Measured
55 kt (63 mph) estimated gust
Property damage
$2,000
Reported by
Broadcast Media
Coordinates
35.737, -90.576

Wind damaged a garage door in Bay.

Thunderstorm Wind, Poinsett

When
April 30, 12:44 AM CST to 12:55 AM CST
Where
Poinsett County, 1.53 mi S of Merced to 2.69 mi E of Trumann
Measured
55 kt (63 mph) estimated gust
Property damage
$20,000
Reported by
Broadcast Media
Coordinates
35.648, -90.550

Awnings blown off of Quality Farm Supply and an abandoned grocery store.

Thunderstorm Wind, Clay

When
April 30, 12:45 AM CST to 12:55 AM CST
Where
Clay County, 1.28 mi WNW of Mc Dougal to 0.75 mi NNE of Mc Dougal
Measured
65 kt (75 mph) estimated gust
Property damage
$30,000
Reported by
Emergency Manager
Coordinates
36.436, -90.402

Grain bins and storage shed damaged.

Thunderstorm Wind, Craighead

When
April 30, 12:46 AM CST to 12:55 AM CST
Where
Craighead County, 0.84 mi WNW of Lunsford to 1.19 mi NE of Lunsford
Measured
55 kt (63 mph) estimated gust
Property damage
$20,000
Reported by
Broadcast Media
Coordinates
35.755, -90.493

A carport and house damaged in Lunsford.

Thunderstorm Wind, Craighead

When
April 30, 12:47 AM CST to 12:55 AM CST
Where
Craighead County, 1.31 mi WSW of Lake City to Lake City
Measured
55 kt (63 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
35.815, -90.453

Power poles down.

Thunderstorm Wind, Craighead

When
April 30, 12:48 AM CST to 12:55 AM CST
Where
Craighead County, 1.72 mi WSW of Lake City to Lake City
Measured
55 kt (63 mph) estimated gust
Property damage
$10,000
Reported by
Broadcast Media
Coordinates
35.811, -90.459

Trees are uprooted in Lake City.

Thunderstorm Wind, Craighead

When
April 30, 12:53 AM CST to 1:00 AM CST
Where
Craighead County, 0.4 mi ESE of Degelow to 1.16 mi NE of Caraway
Measured
60 kt (69 mph) estimated gust
Property damage
$20,000
Reported by
Broadcast Media
Coordinates
35.748, -90.363

Multiple power lines were snapped in half in Caraway.

Thunderstorm Wind, Craighead

When
April 30, 12:54 AM CST to 1:00 AM CST
Where
Craighead County, 1.65 mi ESE of Monette to 2.17 mi SW of Monette
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
35.894, -90.322

Power pole and power lines down.

Tornado, Mississippi

When
April 30, 12:56 AM CST to 12:57 AM CST
Where
Mississippi County, 1.52 mi WNW of Happy Corners to 1.14 mi N of Happy Corners
Rating
EF1
Path length
1.65 mi
Path width
50 yd
Continued into
Dunklin, Mo (MEG)
Property damage
$20,000
Reported by
NWS Storm Survey
Coordinates
35.986, -90.306

A weak tornado touched down in northern Mississippi County and tracked into Dunklin County. A metal farm building was damaged. Peak winds were estimated at 90 mph.

Tornado, Mississippi

When
April 30, 1:07 AM CST to 1:13 AM CST
Where
Mississippi County, 0.25 mi ENE of Wilson Jct to 2.73 mi NE of Dearman
Rating
EF1
Path length
5.6 mi
Path width
150 yd
Property damage
$300,000
Reported by
NWS Storm Survey
Coordinates
35.851, -90.066

Tornado began approximately 1.5 west southwest of Dell and moved northeast along Highway 18, eventually lifting 4 miles northeast of Dell. The tornado was on the ground for roughly 6 minutes. A mobile home was destroyed and several buildings at a cotton gin were damaged. Multiple tree damage as well as damage to roofs was also observed. Peak winds were estimated at 105 mph.

Thunderstorm Wind, Mississippi

When
April 30, 1:26 AM CST to 1:28 AM CST
Where
Mississippi County, Blytheville Aprt to 0.49 mi ENE of Blytheville Aprt
Measured
59 kt (68 mph) measured gust
Reported by
ASOS
Coordinates
35.930, -89.830

Measured 68 mph gust.

Flash Flood, Craighead

When
April 30, 1:27 AM CST to 9:00 AM CST
Where
Craighead County, 0.58 mi SW of Nettleton to 0.39 mi SW of Nettleton
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
35.815, -90.659

Flooding on Race Street due to heavy rainfall.

Flash Flood, Greene

When
April 30, 1:34 AM CST to 9:00 AM CST
Where
Greene County, 0.67 mi NNE of Paragould to 0.85 mi NNE of Paragould
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
36.059, -90.477

Lake street flooded and closed due to heavy rainfall.

Flash Flood, Randolph

When
April 30, 2:02 AM CST to 9:00 AM CST
Where
Randolph County, 1.23 mi WSW of Elevenpoint to 1.8 mi ESE of Ravenden Spgs
Cause
Heavy Rain
Reported by
Public
Coordinates
36.366, -91.151

Highway 90 closed due to flooding.

Flash Flood, Craighead

When
April 30, 2:45 AM CST to 9:00 AM CST
Where
Craighead County, 1.11 mi N of Jonesboro to 1.48 mi NNE of Jonesboro
Cause
Heavy Rain
Reported by
Public
Coordinates
35.846, -90.696

Aggie Road under water near the farmers market and Arkansas State University in Jonesboro.

Flash Flood, Craighead

When
April 30, 4:00 AM CST to 9:00 AM CST
Where
Craighead County, 2.55 mi NW of Jonesboro to 1.27 mi N of Valley View
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
35.860, -90.727

Reports of low graded streets under water across town.

Flash Flood, Mississippi

When
April 30, 7:00 AM CST to 11:30 AM CST
Where
Mississippi County, 0.84 mi WNW of Marie to Marie
Cause
Heavy Rain
Property damage
$100,000
Reported by
Public
Coordinates
35.623, -90.094

Trucks under water in the city of Marie.

Flash Flood, Greene

When
April 30, 7:40 AM CST to 10:00 AM CST
Where
Greene County, 1.07 mi NW of Marmaduke to 0.78 mi WNW of Marmaduke
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
36.191, -90.394

City park and several parking lots flooded with two feet of water.

Flash Flood, Craighead

When
April 30, 9:30 AM CST to 11:00 AM CST
Where
Craighead County, 0.75 mi WSW of Glendale to 0.63 mi WNW of (Jbr)jonesboro Muni
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
35.848, -90.663

Water rushing over Aggie Lane and Red Wolf intersection.

Heavy Rain, Craighead

When
April 30, 9:30 AM CST
Where
Craighead County, Bay
Reported by
Public
Coordinates
35.750, -90.570

Rainfall storm total of 5.36 inches.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2017Every state in 2017This day in weather historyThe tornado archive for Arkansas, 2017Warnings in Arkansas, April 2017

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 692651, 692652, 692655, 692656, 692843, 695248, 692844, 692845, 692846, 692847, 692849, 692850, 692851, 692852, 692853, 692854, 692855, 695232, 693606, 693611, 693614, 693613, 693615, 693616, 693620, 693621, 693622, 693772, 693774.